Jump to content
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

Handwriting changes

Recommended Posts

Hey Bill,

thanks for your insights. You're not the first person with PD to suggest that my symptoms closely mirror their own and that I should try to get a dopamine med test.

I just talked to my MDS two days ago and he wanted to know how upset I was by the thumb tremor and could I wait until after the Datscan to try Sinimet. I told him I could wait since the test is in less than two weeks. I'll get a CD of the results on the day of the test, and the report the following day (if I drive back to Georgetown University to pick it up/or by mail a few days later.).

Depending on what the report says, the hard part  will be waiting for the follow up MDS visit in mid December. He als wants to look at a 2015 brain MRI, a cervical spine MRI and another blood test. So this is a process. In the meantime my hand is hurting everyday.



Edited by Superdecooper

Share this post

Link to post
Share on other sites

Hi S-

Hand pain was one of my first symptoms and disappeared completely when I started Sinemet.  I've now been on Sinemet for five years and the hand pain will sometimes return when my medication wears off or if I use my hand in a job that requires gripping.  If you do have PD the medication will hopefully relieve most of your symptoms.  Good luck and keep us posted.  Gardener

  • Like 1

Share this post

Link to post
Share on other sites

Linda, I not sure it correct to  say that Sinemet causes cognitive problems. I think they say that Sinemet can make worse cognitive and related issues if you already have dementia of some sort. I truly don't know, other than  a couple of neuros told me that Sinemet might aggravate my dementia and dementia related stuff, and thus reduced my dose to the lowest level that could still provide me some relief. And we found a dose level that helped the parkinson stuff and only mildly made the dementia stuff worse. Now I read a lot on line about it and there seems to be somewhat universal belief among neuros and geriatric types that this is true. Does it cause it in the first place, I have not read that anywhere that I can remember. It certainly does not help cognitive or dementia problems at all to my knowing. Thanks. Bill.

Share this post

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now